Top answers from doctors based on your search:
Disclaimer

Diphenhydramine vs pseudoephedrine

A 41-year-old member asked:
Dr. Stephen Kimura
Allergy and Immunology 37 years experience
Yes: Benadry is the brand name for diphenhydramine, an antihistamine. Pseudoephedrine is a decongestant. So definitely a different medication.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jack Mutnick
Allergy and Immunology 19 years experience
Benadryl (diphenhydramine) and Sudafed: Benadryl (diphenhydramine) is an antihistamine (blocks the histamine receptor) and sudafed is a decongestant. Basically sudafed grabs a hold of the bl... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
Dr. Dan Fisher
Internal Medicine 29 years experience
Yes.: Psuedoephedrine is a sympathomimetic which may rev you up a bit. Diphenhydramine is an antihistamine (antiallergy) medication with some sedating prop... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 39-year-old member asked:
Dr. David Martin
ENT - Head & Neck Surgery 30 years experience
Medical questions: Benadryl (diphenhydramine) is an antihistamine, good for allergies and to lessen the drainage during an upper respiratory infection. Sudafed is a dec... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
Dr. Susan Arnoult
Family Medicine 27 years experience
Yes: Sudafed is a decongestant and benedryl is an anti-histamine.
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old member asked:
Dr. Benjamin Kalm
Pediatrics 20 years experience
Avoid decongestants: Pseudoephedrine (sudafed) can cause irritability and high blood pressure in children but doesn't seem to actually help with congestion until puberty. ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 36-year-old female asked:
Dr. Kristin Sokol
Allergy and Immunology 14 years experience
Every 6 hours: It is OK to use both together. Do not use either one more than 4 times in a 24 hour period (every 6 hours). Of course, follow the directions on the bo... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 35-year-old female asked:
Dr. Jodi Luchs
LASIK Surgery 32 years experience
Yes: Yes. Benadryl (diphenhydramine) ins an antihistamine, and sudafed is a decongestant. There is no problem taking them together at their recommended dos... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 41-year-old female asked:
Dr. Sophie Duriez
Psychiatry 34 years experience
No : All these medications are known to raise blood pressure. Check with your primary care physician what is the best treatment for you. Avoid self-medica... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old member asked:
Dr. Sunil Mehra
Pulmonology 46 years experience
Nothing serious: Nothing serious iat 31 yrs age if there is no asthma or ulcer.Just dryness or fatigue can occur.
Created for people with ongoing healthcare needs but benefits everyone.
A 47-year-old female asked:
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 42 years experience
Yes you can: plain sudafed doesn't contain an antihistaminic, just a decongestant, but mind you if have elevated blood pressure be cautious with decongestants in g... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.